Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Increased bilirubin , what is the actual problem ?

Hi doctor before 1 month during the blood test it is found that Total Bilirubin is 1.1mg/dl and after 5 days test it becomes 1.5 then after 3 days i went for complete liver function test then Bilirubin total was 2.8,Direct bilirubin=.4 and all others was normal,and i under gone HBsAg test also and no problem with that and after 5 days again Total Bilirubin becomes 3.2 then after 5 days it becomes 2.5,then after 5 days it becomes 3.3 and today it becomes 4.6 .Doctor i didnt feel any weakness during these days and didnt have vomiting ,what is the actual problem with me
Asked On : Mon, 8 Mar 2010
Answers:  2 Views:  1799
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dermatologist 's  Response
Hi...Dear user..,
welcome to HCM..,
Thanks for query..,
Total bilirubin 1.1 mg,after 5days 1.5.,then after 3days...2.8.,
After 5days means total days...13 days maximum 3.2..,
Normal serum bilirubin levels are1 mg%., Direct is 0.25mg%
Here Two main causes will give this picture..,
1) Infective origin..due to viral or,Typhoid etc..,
2) Obstructive...stone, stricture, and neoplasms...
So here Hemoglobin broken and release heme particle again broken and..,
finally release Bilirubin.....normally it could be conjugate with glucuronide..
finally excrete through problem is in liver (Conjugation)...Or ..
galbladder...So go for complete screening tests..CBP, ESR, Ultrscan abdomen..,
consult good physician and ruled out the problem...ok. good luck
Answered: Mon, 19 Dec 2011
I find this answer helpful
  Anonymous's Response

Hi.. The jaundice can be result of other hepatotoxic agent such as alcohol, drugs or a viral infection may be.. You may have to undergo a ultrasound scan to look for any structural cause.... A health diet is essential..

Answered: Thu, 11 Mar 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor